MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU60400
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Unspecified Tissue Injury (4559)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that device embolization occurred.A left atrial appendage (laa) closure procedure was performed in a laa of broccoli morphology and a 40mm watchman flx pro closure device was implanted after meeting release criteria.Prior to discharge, during routine follow-up echocardiogram, the closure device was observed to have embolized into the left atrium and mitral valve.The physician attempted to remove the closure device percutaneously using a non-boston scientific grasping device and was able to grab the closure device but was unable to collapse the closure device to pull through the inner atrial septum.The patient was transferred to surgery and the 40mm watchman flx pro closure device was excised from the atrial septum and the inner atrial septum was repaired.Additionally, the laa was ligated via atriclip.During the event the patient experienced symptoms of hypotension and a very short duration of pulseless electrical activity.The patient is recovering in the intensive care unit but is reported to be doing well from a cardiac standpoint.The physician suspected the cause of the embolization to be related to the closure device being oversized, too proximal, and distally over-compressed, not seen by fluoroscopy imaging.
 
Event or Problem Description
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis: the watchman flx? pro was discarded; therefore, returned device analysis could not be completed.Device history record review: a review was completed of the device history records (dhr) for the watchman flx? pro, part # m635wu60400, batch # 0037012677.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review: there was evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? pro instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include embolization (additional device required), device explant, valvular/vascular damage (tissue damage), and hypotension (intensive care, hospitalization).Risk review: a risk review was completed and confirmed that the events of embolization, device explant, valvular/vascular damage (tissue damage), and hypotension were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of failure to follow instructions.

Brand Name
WATCHMAN FLX? PRO
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24258420
Report Number2124215-2026-06340
Device Sequence Number13173995
Product Code NGV
UDI-Device Identifier00191506004637
UDI-Public(01)00191506004637(17)280719(10)37012677
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM635WU60400
Device Catalogue NumberM635WU60400
Device Lot Number0037012677
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date04/02/2026
Date Device Manufactured07/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale
Patient RaceWhite